Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 458, NWS Norman, OK

November 1, 2000Cleveland County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 10:24 AM CST for Cleveland County, Oklahoma County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 1, 2000, 10:24 AM CST (16:24 UTC)
Expired
Nov 1, 2000, 10:45 AM CST
In force
21 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleveland County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 4 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 011624
SVROKC
OKC027-109-011645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 AM CST WED NOV 1 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA
  SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA

* UNTIL 1045 AM CST

* AT 1022 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  STANLEY DRAPER LAKE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE HARRAH AND STELLA

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3537 9739 3526 9739 3533 9715 3552 9716
?
DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:30 AM CST, 6 hours 54 minutes earlier.

Area forecast discussion, Nov 1, 3:30 AM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CST WED NOV 01 2000

WAS A LITTLE CONCERNED YESTERDAY ABOUT A SLOW EASTWARD PROGRESSION
OF THIS SYSTEM AND IT HAS DEFINITELY SLOWED AS UPPER SYSTEM MOVES
NORTH THROUGH PLAINS. IT HAS HOWEVER LEFT A FARILY STRONG SHORTWAVE
BEHIND WHICH WILL MAKE ITS WAY ACROSS THE AREA THIS AFTERNOON AND
EVENING GIVING PARTS OF CENTRAL AND EASTERN OKLAHOMA ANOTHER
OPPORTUNITY FOR SOME STRONG TO SEVERE STORMS THIS AFTERNOON THROUGH
TONIGHT. SURFACE FRONT JUST NOW ENTERING PARTS OF WESTERN AND
NORTHWESTERN OKLAHOMA WILL MAKE SLOW...BUT STEADY PROGRESS EAST
TODAY AND SHOULD BE NEAR THE I-35 CORRIDOR BY THIS AFTERNOON. WILL
KEEP SOME POPS GOING CENTRAL AND SOUTH INTO THE EVENING HOURS. AS
SYSTEM PULLS OUT TOMORROW FRONT STALLS JUST TO OUR SOUTH AND
SOUTHEAST WITH YET ANOTHER UPPER LOW DROPPING SOUTH OUT WEST.

SOME UNCERTAINTY IN THE EXTENDED...AT LEAST IN MY EYES...AS TO WHAT
IS GOING TO OCCUR WITH THIS FRONT AND THEREFORE PRECIP CHANCES
THURSDAY NIGHT THRU SATURDAY. MOST OF THE MEDIUM RANGE MODELS SHOW
SURFACE HIGH BUILDING DOWN ACROSS SOUTHERN PLAINS WITH SOME MOISTURE
MOVING BACK NORTH OVER THIS RELATIVLEY COOL SURFACE RIDGE. NOT SURE
HOW FAR NORTH THE MOISTURE WILL MAKE IT BACK NORTH AT LEAST THRU
SATURDAY...BUT WILL KEEP POPS IN FOR CONSISTANCY SAKE...WITH BEST
CHANCES SOUTH. MODELS ALSO SHOW NEXT UPPER LOW CUTTING OFF ACROSS
THE SOUTHWEST AND NOT MAKING A MOVE EAST UNTIL LATE SUNDAY OR
MONDAY AND THINK THIS WILL BE WHEN BEST CHANCES WILL OCCUR ACROSS
MAJORITY OF AREA.

ALSO LOOKS TO BE SOME COOLER AIR LAGGING BEHIND A SECONDARY FRONT
WHICH WILL MAKE ITS WAY DOWN ACROSS THE STATE THURSDAY AND THURSDAY
NIGHT. FOR THURSDAY NIGHT IT WILL BE A STRUGGLE BETWEEN COOLER AIR
MOVING IN AND DEVELOPING CLOUD COVER MOVING BACK NORTH. FOR FRIDAY
WITH CLOUD COVER AND POSSIBLE PRECIP TEMPS WILL BE MAINLY IN THE
50S. WILL KEEP THE COOL TEMPS FOR MUCH OF THE WEEKEND AS WELL.

FCSTID = 30
OKC   72  47  64  46 /  70  30   0  10
HBR   70  45  64  46 /  30   0   0  20
SPS   73  47  68  48 /  70  10   0  20
GAG   63  36  58  39 /  20   0   0   0
PNC   73  45  63  43 /  70  10   0   0
DUA   75  55  68  52 /  80  60  10  20

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Nov 1, 6:30 AM CST, 3 hours 54 minutes before
OKZ004>048-050>052-TXZ083>090-011500-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CST WED NOV 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE
SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF AN
OKLAHOMA CITY TO WAURIKA LINE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS... ALTHOUGH ISOLATED OCCURRENCES OF LARGE
HAIL AND SMALL TORNADOS WILL BE POSSIBLE.

SCATTERED THUNDERSTORMS IN NORTHERN OKLAHOMA THIS MORNING COULD
PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH.

A COLD FRONT IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS IS
EXPECTED TO MOVE EAST INTO CENTRAL OKLAHOMA BY THIS AFTERNOON.
MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING
ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE
ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO
PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING SHOULD CAUSE
THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BECOME MORE
UNSTABLE DURING THE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OFo THE FRONT THIS AFTERNOON AND EVENING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 10:40 AM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie50 min
Nov 1, 11:48 AM CSTSevere Thunderstorm WarningOUNLincoln27 min
Nov 1, 3:07 PM CSTSevere Thunderstorm WarningOUNAtoka23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.